MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturer was informed that a perceval valve pvs21 was implanted on (b)(6) 2022.Reportedly, since svd was found, the valve was explanted and replaced by avalus 19mm on (b)(6) 2024.No further information is available at this time.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h3, h6.The device has been returned to the manufacturer and investigation is ongoing.Furthermore, manufacturer is retrieving and reviewing the manufacturing documents.A follow up report will be provided upon completion of investigation on the device and/or review of manufacturing records.
 
Additional Manufacturer Narrative
Examination of the valve revealed a deformed prosthesis due to intrinsic and vegetating calcifications in all leaflets.There was pannus overgrowth on the inflow skirt of the valve.The stent and the skirt were covered by fibrous pannus that on the inflow side protruded 2-4mm into the lumen, narrowing the annulus, and contributes to stenosis.The tops of all posts were covered by fibrous pannus that grew on the free edges of leaflets also so contributes to stenosis.The pericardium of leaflet c was thicker than normal due to calcification.Calcified thrombus depositions were visible on almost all inflow surfaces.The free edge of leaflet b was outflow bent near both posts due to fibrous pannus and so caused a low degree of insufficiency.Leaflets a and c were almost stiff because of intrinsic and vegetating calcifications.Intrinsic and vegetating calcifications were also visible on leaflet b.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.A surgical stitch was detected inside the crown components.On leaflet a, yellowish areas due to calcifications were detected.On leaflet c, yellowish areas due to calcifications were detected.On the belly there was a hole.X-rays of the subject valve showed large intrinsic calcifications in all leaflets.Histological analyses were performed on samples taken from leaflets b and c.In leaflets b and c, alizarin red s stain showed that the pericardium was slightly thicker than normal because of large intrinsic calcifications (red arrows).In leaflets b and c, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.Fibrous pannus depositions were visible on the mesothelial surface of leaflet a and on both surfaces of leaflet c.Pericardial delaminations were detected on leaflets b and c.Bacteria were not detected with the gram stain.This perceval s valve was explanted after 2 years and 8 months due to structural valve deterioration.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.Aortic insufficiency likely resulted from inadequate leaflet coaptation caused by calcification of the leaflets.There was no evidence of endocarditis in the returned valve.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical conditions and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve but this cannot ultimately be confirmed due to limited information available.It should be noted that structural valve deterioration is listed as a potential adverse event in the perceval s.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key21108818
Report Number3004478276-2025-00112
Device Sequence Number15647084
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)241103
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/07/2025
02/07/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/06/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale